I am 42 and had Botox injections 6 weeks ago to address the beginnings of "11" lines between my brows. The doctor injected 18 points in the areas from about mid-brow line on each side to a point just above the bridge of my nose, basically in a triangular pattern. About 2 weeks ago, I began to have involuntary muscle spasms just above either brow. If I rub my forehead, it will contract on its own too. Is the Botox wearing off this soon or does the doctor need to inject more areas? Is it possible to dilute the Botox in a manner that affects the longevity of the results?
Muscle Spasms After Botox Between Brows
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 3
Be cautious in avoiding overcorrection of Botox
Yes it is possible to dilute the Botox to the point of no effect. However, it is also not realistic to achieve complete paralysis of the muscles. If this is your goal, you will risk causing eyelid drooping due to overcorrection.
However, 6 weeks is too early for the Botox to be wearing off. Discuss your goals with your physician
Involuntary muscle spasms from Botox and Dysport
I have recently had a patient with the same problem after her first treatment in the same area, but with Dysport, not Botox. I have been treating patients with Botox for over 15 years and have never seen a spasm like this before. I do not think additional Botox (or Dysport) would work, if there is no significant movement when you try to mimic the movement, as this means that the treatment was effective in blocking the nerve’s ability to cause muscle contraction (this is how Botox and Dysport work). The muscles are apparently going into spasm without receiving any nerve signal to contract. Spasms like this are indeed called involuntary muscle spasms, and are more common in larger muscles than in facial muscles. I would be interested to know if this was your very first treatment with Botox, and what has happened to the symptoms since you first posted this question on RealSelf.
It is possible that more botox may be needed to stop the spasms
At times muscle spasms are due to remaining function in the muscle which could be corrected by injecting more botox to completely paralize the muscles. You may consider seeing your doctor for evaluation.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.